Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 52, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 29, 2012, 1:58 AM EDT for 4 counties in Pennsylvania. It was in force for 46 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2012, 1:58 AM EDT (05:58 UTC)
- Expired
- Jun 29, 2012, 2:44 AM EDT
- In force
- 46 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Armstrong County, PA, Clarion County, PA, Indiana County, PA, Jefferson County, PA
The radar
The State College radar (KCCX), 76 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 2:00 AM EDT | TSTM WND DMG | Munderf, PA | TREES AND WIRES DOWN. |
| Jun 29, 2:03 AM EDT | HAIL 0.5 | Brookville, PA | EVENT OCCURRED BETWEEN 148 AM 06/29/2012 AND 203 AM 06/29/2012 |
| Jun 29, 2:04 AM EDT | HAIL 1 | 5 N Limestone, PA | |
| Jun 29, 2:05 AM EDT | TSTM WND DMG | 4 N Brookville, PA | TREE BLOWN DOWN ON MOORE BRIDGE RD OFF SR 36. |
| Jun 29, 2:05 AM EDT | TSTM WND DMG | Brookville, PA | LARGE TREE BLOWN DOWN ON TAYLOR AVE. |
| Jun 29, 2:15 AM EDT | TSTM WND DMG | Reynoldsville, PA | LARGE TREES AND WIRES BLOWN DOWN ON JACKSON ST AND ON SANDY VALLEY RD AND STEVENSON HILL RD IN SURROUNDING WINSLOW TWP |
| Jun 29, 2:19 AM EDT | HAIL 0.5 | Punxsutawney, PA | EVENT OCCURRED BETWEEN 204 AM 06/29/2012 AND 219 AM 06/29/2012 |
| Jun 29, 2:20 AM EDT | TSTM WND DMG | Punxsutawney, PA | LARGE TREE BLOWN DOWN ON ORCHARD ST. |
| Jun 29, 2:26 AM EDT | HAIL 0.5 | Punxsutawney, PA | |
| Jun 29, 2:38 AM EDT | HAIL 0.5 | Cherry Tree, PA | EVENT OCCURRED BETWEEN 223 AM 06/29/2012 AND 238 AM 06/29/2012 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 6.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 624 J/kg
- Mixed-layer CIN
- -472 J/kg
- Mixed-layer LCL
- 2198 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
553
WUUS51 KPBZ 290558
SVRPBZ
PAC005-031-063-065-290645-
/O.NEW.KPBZ.SV.W.0052.120629T0558Z-120629T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
158 AM EDT FRI JUN 29 2012
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ARMSTRONG COUNTY IN WEST CENTRAL PENNSYLVANIA...
SOUTHEASTERN CLARION COUNTY IN WEST CENTRAL PENNSYLVANIA...
NORTHEASTERN INDIANA COUNTY IN WEST CENTRAL PENNSYLVANIA...
JEFFERSON COUNTY IN WEST CENTRAL PENNSYLVANIA...
* UNTIL 245 AM EDT
* AT 154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF BROCKWAY
TO LIMESTONE...MOVING SOUTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LIMESTONE... BROOKVILLE... BROCKWAY...
SUMMERVILLE... CLIMAX... NEW BETHLEHEM...
REYNOLDSVILLE... DORA... DAYTON...
SMICKSBURG... PUNXSUTAWNEY... GLEN CAMPBELL...
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-80 BETWEEN MILE MARKERS 61 AND 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES AND
SMALL STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT FOR SAFE PASSAGE.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
&&
LAT...LON 4119 7877 4112 7880 4073 7880 4072 7882
4088 7930 4116 7951 4136 7894 4127 7874
4126 7873 4124 7874 4123 7870 4120 7870
TIME...MOT...LOC 0558Z 309DEG 39KT 4129 7884 4111 7937
$$3 follow-up statements
482
WWUS51 KPBZ 290611
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
211 AM EDT FRI JUN 29 2012
PAC005-031-063-065-290645-
/O.CON.KPBZ.SV.W.0052.000000T0000Z-120629T0645Z/
ARMSTRONG PA-CLARION PA-INDIANA PA-JEFFERSON PA-
211 AM EDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR JEFFERSON...INDIANA...CLARION AND ARMSTRONG COUNTIES IN WEST
CENTRAL PENNSYLVANIA...
AT 205 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BROCKWAY TO 6 MILES
SOUTHWEST OF SUMMERVILLE...MOVING SOUTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUMMERVILLE... LIMESTONE... BROOKVILLE...
BROCKWAY... REYNOLDSVILLE... DORA...
DAYTON... SMICKSBURG... PUNXSUTAWNEY...
GLEN CAMPBELL...
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-80 BETWEEN MILE MARKERS 75 AND 96.
HAIL UP TO 1.00 INCH IN DIAMETER HAS BEEN REPORTED BETWEEN CLARION
AND LIMESTONE IN CLARION COUNTY WITH THIS STORM. IF YOU ARE IN THE
PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND
PROPERTY.
HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES AND
SMALL STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT FOR SAFE PASSAGE.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4119 7877 4112 7880 4073 7880 4072 7882
4088 7930 4113 7933 4131 7884 4127 7874
4126 7873 4124 7874 4123 7870 4120 7870
TIME...MOT...LOC 0609Z 308DEG 43KT 4119 7868 4101 7921
$$300
WWUS51 KPBZ 290630
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
230 AM EDT FRI JUN 29 2012
PAC005-031-290639-
/O.CAN.KPBZ.SV.W.0052.000000T0000Z-120629T0645Z/
ARMSTRONG PA-CLARION PA-
230 AM EDT FRI JUN 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR CLARION AND ARMSTRONG COUNTIES
IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4100 7899 4108 7880 4081 7880 4073 7880
4072 7882 4082 7913
TIME...MOT...LOC 0629Z 308DEG 43KT 4104 7843 4087 7896
$$
PAC063-065-290645-
/O.CON.KPBZ.SV.W.0052.000000T0000Z-120629T0645Z/
INDIANA PA-JEFFERSON PA-
230 AM EDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR JEFFERSON AND INDIANA COUNTIES IN WEST CENTRAL PENNSYLVANIA...
AT 226 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 25 MILES NORTHEAST OF GLEN
CAMPBELL TO PUNXSUTAWNEY...MOVING SOUTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PUNXSUTAWNEY... GLEN CAMPBELL...
HAIL UP TO 1.0 INCHES IN DIAMETER HAD BEEN REPORTED NEAR CLARION
PENNSYLVANIA WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES AND
SMALL STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT FOR SAFE PASSAGE.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4100 7899 4108 7880 4081 7880 4073 7880
4072 7882 4082 7913
TIME...MOT...LOC 0629Z 308DEG 43KT 4104 7843 4087 7896
$$243
WWUS51 KPBZ 290644
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
244 AM EDT FRI JUN 29 2012
PAC063-065-290654-
/O.CAN.KPBZ.SV.W.0052.000000T0000Z-120629T0645Z/
INDIANA PA-JEFFERSON PA-
244 AM EDT FRI JUN 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON AND INDIANA COUNTIES
IN WEST CENTRAL PENNSYLVANIA IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4100 7899 4108 7880 4081 7880 4073 7880
4072 7882 4082 7913
TIME...MOT...LOC 0644Z 308DEG 43KT 4092 7825 4075 7878
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 12:54 AM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 29, 12:54 AM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1254 AM EDT FRI JUN 29 2012
.SYNOPSIS...
A FLAT RIDGE OF HIGH PRESSURE WILL SPREAD ACROSS THE OHIO VALLEY
FOR THE NEXT FEW DAYS. SEVERAL SYSTEMS LOOK SET TO SLIDE OVER THE
TOP OF THE RIDGE AND TEMPORARILY DAMP IT DOWN...BRINGING PERIODS
OF SHOWERS AND THUNDERSTORMS TO THE AREA. HUMIDITY WILL INCREASE
MARKEDLY...AND THE HEAT SEEMS LIKELY TO REMAIN OVER THE AREA INTO
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
CONVECTIVE COMPLEX IS CURRENTLY DIVING TO THE SOUTHEAST ACROSS
NORTHWESTERN PA. VERY IMPRESSIVE AMOUNT OF LIGHTNING...BUT THINK
THAT SEVERE HAIL THREAT WILL REMAIN TO THE NORTH. RAISED OVERNIGHT
LOWS A FEW DEGREES CONSIDERING HOW SLOWLY TEMPERATURES HAVE BEEN
DROPPING SO FAR - TEMPERATURES ARE STILL IN THE MID 80S AT
MIDNIGHT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/...
RATHER FLAT FLOW LOOKS TO CONTINUE TO BE RESIDENT OVER THE AREA.
THIS LEAVES US IN AN UNEASY POSITION BETWEEN NORTHERN STREAM
ACTIVITY AND VERY HOT/HUMID AIR JUST TO OUR SOUTH. FRIDAY LOOKS TO
BE A RELATIVELY QUIET DAY AS THE SYSTEM FROM TONIGHT IS EMERGING
TO OUR EAST...LEAVING US WITH LITTLE SYNOPTIC SUPPORT FOR
CONVECTION. HOWEVER...MODEL DEPICTIONS STARTS TO GET A LITTLE MORE
MURKY AS WE HEAD INTO SATURDAY. THE 12Z NAM AND GFS BOTH TRACK
ANOTHER SHORT WAVE THROUGH THE HEART OF THE AREA ON
SATURDAY...YIELDING FAIRLY WIDESPREAD THUNDERSTORMS...WHILE THE
ECMWF SUPPRESSES ACTIVITY FARTHER SOUTH. THE NET RESULT IS THAT
THE ECMWF ENDS UP HOTTER ON SATURDAY BECAUSE OF A LACK OF RAIN
COOLING...WHILE THE NAM AND GFS HANG BACK ON TEMPERATURES ACROSS
THE HEART OF THE AREA. ALL IN ALL...AREAS THAT RECEIVE RAIN ARE
UNLIKELY TO GET MUCH PAST 90...WHILE AREAS THAT FAIL TO RECEIVE
RAIN SEEM LIKELY TO BE SEVERAL DEGREES HOTTER.
ADDITIONALLY...CONVECTIVE PARAMETERS ARE WILDLY DIFFERENT BETWEEN
THE NAM AND GFS BY SATURDAY AFTERNOON. THE NAM WOULD SEEM LIKELY
TO SUPPORT ADDITIONAL SEVERE THUNDERSTORMS...WHILE THE GFS WOULD
BE HARD PRESSED TO SUPPORT ANY ORGANIZED ACTIVITY AT ALL. AT THIS
TIME...THE FORECAST WILL CONTINUE TO FEATURE SCATTERED
SHOWERS/THUNDERSTORMS UNTIL THE NWP SORTS ITSELF OUT. FRIES
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
THE FORECAST PERIOD BEGINS WITH GFS/ECMWF AGREEMENT THAT THE UPPER
OHIO VALLEY WILL BE IN A ZONAL FLOW ON THE NORTHERN PERIPHERY OF A
DEEP RIDGE ACROSS THE SOUTHEAST. WITH A SERIES OF SHORT WAVES
CROSSING THE AREA THROUGH SUNDAY NIGHT, CONVECTION CANNOT BE RULED
THROUGH THIS PERIOD. THUS, WENT WITH SCHC POPS OVERNIGHT AND CHC
POPS EACH AFTERNOON INTO THE EVENING. HOT AND HUMID CONDITIONS WILL
CONTINUE THROUGH THIS PERIOD WITH TEMPERATURES AROUND 5 TO 10
DEGREES ABOVE NORMAL.
GFSE/ECMWF AGREE THAT THE MID-LEVEL FLOW WILL SHIFT TO MORE
NORTHWESTERLY BY MONDAY AND CONTINUE THROUGH MUCH OF THE NEXT WEEK
AS A TROUGH ACROSS QUEBEC AND RIDGING ACROSS THE CENTRAL PLAINS
AMPLIFY. THERE UNCERTAINTY, HOWEVER, WITH THE TIMING OF CONVECTION
AND HAVE MOSTLY GONE WITH SILENT SCHC POPS THROUGH THIS PERIOD AS
MOISTURE/INSTABILITY DRIVEN THUNDERSTORMS CANNOT BE RULED OUT.
TEMPERATURES WILL BE AROUND 5 DEGREES ABOVE NORMAL THROUGH THIS
PERIOD.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL PREVAIL ACROSS MOST TERMINALS OVERNIGHT AS
HIGH PRESSURE ALOFT DOMINATES THE WEATHER PATTERN. EXCEPTIONS ARE
FKL AND DUJ...WHERE GUSTY WINDS AND HAIL ARE POSSIBLE AS
THUNDERSTORMS MOVE THROUGH. THUNDERSTORMS WILL BE GONE BY SUNRISE.
AS LOW-LEVEL MOISTURE INCREASES, MVFR FOG AND HAZE WILL BE
POSSIBLE ACROSS THE MAJORITY OF THE TERMINALS AROUND DAWN. VFR
CONDITIONS WILL RETURN ACROSS THE AREA EARLY ON FRIDAY.
OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...
MOSTLY VFR CONDITIONS WILL PREVAIL THROUGH THIS PERIOD, ALTHOUGH
MORNING FOG AND HAZE WILL BE POSSIBLE EACH MORNING AS LOW-LEVEL
MOISTURE INCREASES. IN ADDITION, ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WITH RESTRICTIONS WILL BE POSSIBLE AS A SERIES OF
UPPER DISTURBANCES CROSS THE REGION.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING
FOR OHZ048-057-058-068.
PA...NONE.
WV...NONE.
&&Hazardous weather outlook, Jun 28, 7:43 PM EDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 743 PM EDT THU JUN 28 2012 OHZ041-PAZ007>009-013>016-020>023-073-074-WVZ001-292345- COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND- WESTMORELAND RIDGES-HANCOCK- 743 PM EDT THU JUN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. A SYSTEM WILL ADVANCE SOUTHEASTWARD FROM THE UPPER MIDWEST INTO THE UPPER OHIO VALLEY THIS EVENING AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP AHEAD OF THIS SYSTEM...AND THERE IS A SLIGHT RISK THAT SOME OF THEM MAY BECOME SEVERE. THE MAIN RISKS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-OHZ039-040-049-050-059-069-PAZ029-031-075-076-WVZ002>004-012- 021>023-041-292345- GARRETT-TUSCARAWAS-CARROLL-HARRISON-JEFFERSON OH-BELMONT-MONROE- WASHINGTON-GREENE-FAYETTE-FAYETTE RIDGES-BROOKE-OHIO-MARSHALL-WETZEL- MARION-MONONGALIA-PRESTON-TUCKER- 743 PM EDT THU JUN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ048-057-058-068-292345- COSHOCTON-MUSKINGUM-GUERNSEY-NOBLE- 743 PM EDT THU JUN 28 2012 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 28, 11:26 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1126 PM EDT THU JUN 28 2012
PAZ008-009-015-290415-
CLARION PA-FOREST PA-VENANGO PA-
1126 PM EDT THU JUN 28 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CLARION...NORTHERN
VENANGO AND WEST CENTRAL FOREST COUNTIES...
AT 1124 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF COOPERSTOWN...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES
AND SMALL STREAMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
COOPERSTOWN... OIL CREEK STATE PARK...
OIL CITY... PLEASANTVILLE... TIONESTA...
FRYBURG...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4162 7972 4152 7923 4128 7935 4150 8001
4161 7983 4163 7982Special weather statement, Jun 28, 11:36 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1136 PM EDT THU JUN 28 2012
PAZ007-008-290415-
MERCER PA-VENANGO PA-
1136 PM EDT THU JUN 28 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER AND WEST CENTRAL
VENANGO COUNTIES...
AT 1132 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
GREENVILLE...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES
AND SMALL STREAMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
GREENVILLE... FREDONIA...
MAURICE K GODDARD STATE PARK... STONEBORO...
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 120 AND 136.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4149 8043 4149 8034 4149 8033 4149 8017
4141 7995 4121 8010 4141 8053 4147 8053
4149 8051 4150 8044Special weather statement, Jun 29, 12:46 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1246 AM EDT FRI JUN 29 2012
PAZ007>009-015-016-022-290545-
ARMSTRONG PA-CLARION PA-FOREST PA-JEFFERSON PA-MERCER PA-VENANGO PA-
1246 AM EDT FRI JUN 29 2012
...STRONG THUNDERSTORMS WILL AFFECT CLARION...EXTREME NORTHEASTERN
ARMSTRONG...FOREST...NORTHEASTERN MERCER...NORTHWESTERN JEFFERSON AND
VENANGO COUNTIES...
AT 1245 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 14 MILES
NORTHWEST OF BALLTOWN TO MAURICE K GODDARD STATE PARK...MOVING
SOUTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL
DITCHES AND SMALL STREAMS. INTENSE LIGHTNING CAN BE EXPECTED FROM
THESE STORMS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT
SEEK SHELTER UNDER TREES.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
MAURICE K GODDARD STATE PARK... COOPERSTOWN...
PLEASANTVILLE... OIL CREEK STATE PARK...
SUGARCREEK... POLK... FRANKLIN...
WEST HICKORY... OIL CITY... TIONESTA...
SENECA... BALLTOWN...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 131 AND 136.
I-80 BETWEEN MILE MARKERS 51 AND 86.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4144 7895 4145 7906 4141 7909 4136 7909
4138 7896 4129 7880 4101 7911 4147 8037
4149 8032 4150 8001 4163 7982 4163 7896Special weather statement, Jun 29, 1:33 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
133 AM EDT FRI JUN 29 2012
PAZ008-009-015-016-290600-
CLARION PA-FOREST PA-JEFFERSON PA-VENANGO PA-
133 AM EDT FRI JUN 29 2012
...STRONG THUNDERSTORMS WILL AFFECT CLARION...JEFFERSON...
SOUTHEASTERN FOREST AND SOUTHEASTERN VENANGO COUNTIES...
AT 128 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
EAST OF MARIENVILLE TO 5 MILES EAST OF KENNERDELL...MOVING SOUTHEAST
AT 40 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES
AND SMALL STREAMS. INTENSE LIGHTNING CAN BE EXPECTED FROM THESE
STORMS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK
SHELTER UNDER TREES.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
REDCLYFFE... MARIENVILLE... FRYBURG...
KNOX... COOK FOREST STATE PARK...
CLARION... CLEAR CREEK STATE PARK...
SLIGO... LIMESTONE... BROCKWAY...
BROOKVILLE... REYNOLDSVILLE...
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-80 BETWEEN MILE MARKERS 46 AND 96.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. THE
WATER DEPTH MAY BE TOO GREAT FOR SAFE PASSAGE.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4119 7877 4111 7880 4102 7907 4104 7921
4105 7922 4104 7924 4105 7941 4125 7982
4154 7896 4144 7895 4145 7906 4142 7906
4141 7909 4136 7909 4138 7896 4127 7874
4120 7870The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 11:26 PM EDT | Special Weather Statement | PBZ | Forest | 49 min |
| Jun 28, 11:36 PM EDT | Special Weather Statement | PBZ | Mercer | 39 min |
| Jun 29, 12:01 AM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Venango | 44 min |
| Jun 29, 12:46 AM EDT | Special Weather Statement | PBZ | Clarion, Forest, Jefferson, Venango | 59 min |
| Jun 29, 1:33 AM EDT | Special Weather Statement | PBZ | Clarion, Jefferson | 27 min |
| Jun 29, 6:15 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Greene, Washington | 60 min |
| Jun 29, 7:03 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene | 57 min |
| Jun 29, 7:15 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Greene, Washington, Westmoreland | 60 min |
| Jun 29, 7:51 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 54 min |
| Jun 29, 7:57 PM EDT | Special Weather Statement | PBZ | Allegheny | 48 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.